This question was answered on Wed 26, May 2010 05:18pm by Dr.Kokil Mathur

Leg Pain w/ Body Welts

    
Asked by maroon (Female; 44; UNITED STATES ) on Wed 26, May 2010 12:34pm

Over the weekend, my wife lower legs began to swell and were painful to the touch. She could barely walk due to the pain. On Monday, a rash of welts appeared randomly on the entire body concentrated mainly around the knees. Several of the welts were large and swollen but none of the welts was itchy. The pain has increased and the lower legs look a little bruised/discolored. No fever.

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr.Kokil Mathur  on Wed 26, May 2010 05:18pm:

Hi! Lower leg swelling with welts that do not itch can be due to venous pooling as in deep vein clots, thrombophlebitis, and DVT (deep vein thrombosis). Infections like filariasis and cellulitis are other possibilities. A duplex ultrasound or color dopplar may be required. Usually conditions of heart, kidney, liver or low protein or severe anemia, which cause ankle swelling cause both ankles to swell. Hence if both ankles are swelling then you will need to get heart function assessed by ECHO and EKG, get kidney and liver function tests done and get a complete blood picture for anemia. Low sodium in blood, hypothyroidism and malabsorption syndromes causing low protein in blood have to be looked into. All these causes too can cause welts due to capillary bleeds. Please consult a doctor soon and get this evaluated. Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr Ajit Singh on Wed 26, May 2010 10:24pm:
Hello Marron, welcome to the forum and thanks for posting on the site. All the possible causes for the symptoms what you have mentioned have been very well explained for Dr.Kokil Mathur. As the rash of welts appeared on the entire body, mostly around the knees, though they are not itching, I would suggest you to start on with Anti histamines and non steroidal anti inflammatory drugs after consulting a Physician to rule out anaphylactic reaction may be secondary to some insect bite. Meanwhile give complete rest to the legs and check out for serum sodium levels also to rule out Hyponatremia. Hope this helps you. Any doubts, kindly keep posting. Regards

Comment by maroon on Wed 26, May 2010 10:38pm:
Thank you for your response. She went to the emergency room on Monday evening and was examined but with no diagnosis by the ER doctor. Went to family doctor today (Wed). Had blood drawn and was referred to orthopedist for the very painful legs. Orthopedist took x-rays of the ankle areas but the only finding was mild tendonitis...not enough to cause the extreme pain. Orthopedist has referred to a communicable disease specialist and the hospital for more blood work and a chest x-ray. Have been prescribed pain medication and a steroid. The pain is extreme to the point of having to use a walker just to get from room to room...this from a very healthy and walking 44 yr old just two days prior. None of the doctors have tied the leg pain issue with the rash/welt issue.

Comment by Henry McCluskey on Sun 09, Sep 2012 05:09pm:

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
signsofhepatitus     lump on penis     lump on groin area     signsandsymtpomsofpancreatitis     lump on anus     signs of human rat poisoning     lukoriya     signofdibetis     lowkidneyandliverenzymes     sighrpatankeliyekoiilagbataiye     lowiron     AR5gel     sigh     lowerbackpainwithabdominalpail     lowerabdomenachingallday     sidwwffwcrts     lower back right hip pain     sideffectofspasfon     lowbp     sideeffectsofmeloxicam     low kidney and liver enzymes     onfeelfatiguedfeverishandsickatnight     sideeffectsofNubinForte     lots of sex     itp     shouldihavea11cmleftowerlobelungnoduleretested     loser     shouldersaretheupperback     lopez 2mg     spider     shoulderdislocatiom     looks     shoulderach     lmpthodema     llicoriya     shouldIstopcalciumbeforegettingaDEXAscandone     liverenzymeslow     shitingwater     how is womans vagina sucking is good or bad     liverenzymes     shingles     liverdamagewhataresigns     shigrapatankasolution     Back pain cloudy urine infrequent urinationswelling of the ankles and hands     liverbulgingiscurable     whatismeanbysoirasis     shighrapatan85906 Enter your comments here the     liverandalcoholic     shighrapatan ka elaj bataye     liver enzymes low     shigarpatan     live in     littlewhitepimplesinsidebothnostrils     shig     CanIsafelyfastonYomKippurwithNASHandhypothyroidism     little20white20blisters     sharpstomachpainsonleftside     Heartskip     lithiumlevel     sharpstbbingpaininstomach     does the vagina tighten if no sex     liposuctiontheigh     sharppainandsmallamountofsweelinginlefttemple     lipbalmforstitchedlip     sharp stomach pains on left side     iritation     linksbetweendiabetesandhighbloodpressure     limph20nodes     sharp pain under left rib cage     likoriyamedisen     shaky     likoriakyahy     shakingsmoking     lightheadiness what causes it     sfad pani     lighthallucination     feels like something stuck on right side of my throat     sexyboy     lightgreendischarge     sexualintercoursegirl     life     sexual     ind_     lichenaureus     erection     sexology     hydrocephalushairdye     lichen     husband and wife sex in likoria     sexdive     lichen aureus     erection     howdoIknowwhenmywifeisonherperoit     sex right after period     leukorrea     howdoIknowifIhaveahernia     sex photos     leftsidestomach     howcaniincreasemypenisgrwth     severpainoutercalf     lasik     how much is circumcision     lasik stable     severeupperbackpain     how long does tramadol last in your system     lack     severeseminalleakage     some     how long do you have to be on depo for your breast to grow     itchy spot in vagina     severepaininareaofrightshoulder     how do you know if your having a miscariage     isthereanythingthatcanbedoneto100blockedcarotedartery     severelowbackpain     swine     home     isthereanyrelationshipbetweenlikoriaandinfertility     severedrytonquecantswalloanddizzy     high protien level     istakingcarbimazolesafeinpregnancy     severe neck pain     Anda khane se likoriya thik ho sakta hai     hemroids     isstinkbugsprayintheeyeharmful     severe cramping and cloting during mentrual cycle     hematocrit     issafetogivedptvaccinetoa6weeksoldinfant     erection     seve     vaginalodor     hellohaicanichatwithanorthopodiecdoctor     isprimolut1good     Search for answers     setioussinus     heartbeatinneck     isometimeslosemybalance     sertralineandfibomyalgia     hearinglosstwomonths     ismymedicationstillgoodifitfellinthesink     Search for answers     sertraline     hatdoesitmeantohaveaechofreecyst     ismisoprostofciplagoodformtp     seraquel     hardpurplespotonchinareawassentoffresultswasamasswhattreatmentwillthisrequire     ismastuburatecausepimples     seraqual     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats